MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ELBOW TORQUE DRIVER; PROSTHESIS, ELBOW

ZIMMER BIOMET, INC. ELBOW TORQUE DRIVER; PROSTHESIS, ELBOW
Catalog Number 00840108000
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/21/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).G2: foreign: japan.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that during surgery, the tip of the screwdriver fractured when inserting the screw.The surgeon searched for the fragment but was unable to find it, leaving it inside the patient's body.There are currently no plans to perform surgery to remove the broken piece.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
Complaint can be confirmed through the returned product analysis.Visual examination of the returned product/provided pictures identified the torque driver is fractured at the distal end of the driver and not all of the pieces were returned.Medical records were not provided.No other damage is noted to the device.Optical images of the device fracture surface exhibit river lines and hinge artifacts suggesting that the device possibly fractured due to bending overload.The device history record was reviewed and no discrepancies relevant to the reported event were found.Root cause has been identified as use error.A summary of the investigation was sent to the complainant conveying proper surgical technique and use of the device.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
ELBOW TORQUE DRIVER
Common Device Name
PROSTHESIS, ELBOW
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key23085200
Report Number0001825034-2025-02944
Device Sequence Number18781462
Product Code JDC
UDI-Device Identifier00889024272200
UDI-Public(01)00889024272200(17)290321(10)56708044
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K123862
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number00840108000
Device Lot Number56708044
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2025
Supplement Date Received by Manufacturer02/13/2026
Initial Report FDA Received Date09/18/2025
Supplement Report FDA Received Date02/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/21/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale